MAUDE Adverse Event Report: MEDTRONIC PUERTO RICO OPERATIONS CO. INTERSTIM; STIMULATOR, ELECTRICAL, IMPLANTABLE, FOR INCONTINENCE

MEDTRONIC PUERTO RICO OPERATIONS CO. INTERSTIM; STIMULATOR, ELECTRICAL, IMPLANTABLE, FOR INCONTINENCE
Model Number 3023
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/10/2021
Type of Reportable Event Serious Injury
Event or Problem Description
Information was received from a healthcare professional (hcp) via a manufacturer representative (rep) regarding a patient with an implanted neurostimulator (ins) for urinary dysfunction/sacral nerve stim and gastrointestinal/pelvic floor therapy.It was reported that  during the explant of the ins , the tined lead, the zero electrode broke off and was left behind and the health care professional was not able to remove the electrode.No symptoms reported. no further complications were reported/anticipated at this time.
 
Additional Manufacturer Narrative
Information references the main component of the system and other applicable components are: product id: 3889-28, lot#: va06s4l, implanted: (b)(6) 2013, product type: lead.Other relevant device(s) are: product id: 3889-28, serial/lot #: (b)(4), ubd: 06-feb-2017, udi#: (b)(4).If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Continuation of d10: product id 3889-28, lot# va06s4l, implanted: (b)(6) 2013.Product type lead.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information was received from a manufacturer representative (rep).They reported that the patient experienced no harm.The patient was following up with a neuro surgeon to scheduled a follow-up surgery to have the part of the lead removed.The cause of the lead fragmentation was not determined.The lead and ins were not returned as they were discarded.
 
Additional Manufacturer Narrative
Continuation of d10: product id 3889-28 lot# va06s4l implanted: (b)(6) 2013.Explanted: (b)(6) 2021.Product type lead, medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information was received from a healthcare professional (hcp) via a manufacturer representative (rep).It was reported that it was unknown when the patient's additional surgery was scheduled for.It as not a surgery with the initial implanter, but with another physician.The physician that the rep worked with did not have the information.If was unknown if the issue was resolved, because it was unclear if the patient had their surgery yet or not.The rep assumed that they had had the surgery at this point, but were uncertain.
 
Additional Manufacturer Narrative
Continuation of d10: product id 3889-28 lot# va06s4l implanted: (b)(6) 2013 product type lead medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
INTERSTIM
Common Device Name
STIMULATOR, ELECTRICAL, IMPLANTABLE, FOR INCONTINENCE
Manufacturer (Section D)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
Manufacturer (Section G)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
Manufacturer Contact
glen belmer
7000 central avenue ne rcw215
minneapolis, MN 55432
6122713209
MDR Report Key12838927
Report Number3004209178-2021-17271
Device Sequence Number17338460
Product Code EZW
UDI-Device Identifier00613994756558
UDI-Public00613994756558
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P970004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 02/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/28/2015
Device Model Number3023
Device Catalogue Number3023
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/15/2021
Supplement Date Received by Manufacturer01/04/2022
02/02/2022
02/02/2022
Initial Report FDA Received Date11/18/2021
Supplement Report FDA Received Date01/27/2022
02/02/2022
02/02/2022
Date Device Manufactured02/07/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age27 YR
Patient SexFemale